What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 23, 3:03 PM EST, 3 hours 27 minutes earlier.
Area forecast discussion, Jun 23, 3:03 PM EST, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
403 PM EDT Fri Jun 23 2023
.DISCUSSION...
Thru tonight...The earlier outflow boundary has stalled across
Okeechobee county and is becoming diffuse. The east coast sea
breeze boundary has developed from the Cape southward and is
penetrating inland at varying speeds. There is likely a diffuse
west coast sea breeze pushing inland from the Gulf side and a late
collision on the east side is expected this evening. So an
increase in storm coverage is forecast to develop in the next
couple/few hours with motion quickly toward the E or NE based on
700-500mb steering flow in the late morning Cape sounding.
Lightning and heavy rain appear to be the primary threats along
with gusty winds to 50 mph. Given there may be numerous boundary
collisions, a brief spin-up is possible where low level shear can
be maximized. The focus for the heavy rain looks to be a little
south of where the heavy rain occurred early this morning.
Activity should end over land by midnight with lows in the low to
mid 70s.
Weekend (modified)...The mid level trough axis over the eastern
US will remain in place but weaken somewhat and become more baggy
along its southern periphery over FL by Sunday. Ripples of
vorticity will continue to provide upper support for a high
coverage of showers and storms Sat. At this time, convective
initiation looks to be more typical, during the mid day and
afternoon coincident with diurnal heating. Moisture values
(PW's) remain above normal Saturday before settling closer to
normal on Sunday, except north of I-4 where some drier air starts
to filter in late in the weekend. The low-level ridge axis will be
draped across the southern CWA, allowing lighter offshore PBL
winds and development of the Atlantic breeze in the afternoon.
Ensemble probabilistic data suggests 60-80% chances of widespread
>0.1" amounts Saturday, decreasing subtly to 40-70% chances of the
same on Sunday. This has led to higher PoPs (rain chances)
Saturday and lower PoPs Sunday esp across the north. Temps aloft
at H5 will warm to around -7C (slightly above normal) which
should begin to limit our marginal severe storm potential.
However, the typical Florida summertime threats for gusty winds,
frequent lightning, and mainly nuisance flooding will persist.
Very toasty high temps in the lower 90s in all areas except the
immediate coast will continue to translate to maximum heat index
values from 100-106.
Extended (previous)...Florida is forecast to remain on the
southern edge of a longwave trough across the Eastern CONUS
through much of the period as the overall pattern will be slow to
transition. More energy will ride atop the heat ridge over the S
Plains, reinvigorating the trough over the Great Lakes. In the
boundary layer, seasonably high moisture values will continue with
mixing ratios holding generally 11-12 g/kg through at least
Wednesday. The low-level ridge axis will be pushed south of the
forecast area, bringing broad W/SW flow over much of the state and
limiting Atlantic breeze propagation. The biggest change will be
aloft, where H5 T's warm to around -6C on Tuesday and -5C on
Wednesday. Guidance also indicates some drier air filtering
through here at H7 from time to time. Therefore it appears
coverage of showers and storms will decrease but not completely
abate (30-50% each day) through at least Wednesday.
Through next week, heights will slowly begin to rise, with ensemble-
averaged H5 heights closing in on 591 dam by next Thursday. 22/12Z
cluster analysis shows around two-thirds of members nudging the heat
dome eastward toward Louisiana by Thursday. Its closer proximity to
the peninsula would limit (but not completely shut off) storm chances
toward next Thu/Fri. This would be a noticeable pattern shift from
what we are currently in, so took a conservative approach vs.
trending down convective coverage as far as some guidance would
like.
With increasing heights and more sunshine, H85 T's are still progged
to make a run toward +19C or +20C by the mid and latter part of next
week. It looks hot across the area, without question. Indeed, NBM is
now showing 30-50% chances for reaching 95F across a broad portion
of our interior (including Greater Orlando) from Tuesday and beyond.
Heat indices will continue to range from 100-107 each afternoon.
&&
.MARINE...
Issued at 237 PM EDT Fri Jun 23 2023
Increased coverage of storms are forecast through late evening
over EC FL, pushing offshore across the intracoastal and nearshore
Atlc waters.
Weather pattern will continue to support offshore flow and
scattered to numerous offshore-moving showers and lightning storms
through the period with gusty winds and locally higher seas in
their vicinity. Best chance for storms is forecast Saturday-
Sunday, with lower coverage Mon-Tue as some drier air filters in
from the north. High pressure ridge axis will get suppressed south
of the local Atlc waters early next week. Southerly winds
becoming southeasterly as the sea breeze attempts formation each
afternoon, 5-12 knots nearshore and 10-15 knots offshore. Seas 2
ft or less nearshore, up to 3 feet beyond 20 nm.
&&
.AVIATION...
(18Z TAFS)
Issued at 237 PM EDT Fri Jun 23 2023
Forecast models continue to support late day showers and storms
developing, mainly along the sea breeze. The highest confidence in
seeing additional convection late this afternoon and into this
evening is at MLB/VRB/FPR/SUA, where tempo groups have been
included. Some redevelopment is also possible northward, though
confidence is low and will largely be based on if that area can
clear out a bit more from the current cloud cover. VFR conditions
outside of convection, with MVFR/IFR reductions in heavier showers
and storms. Offshore winds overnight becoming southerly again
tomorrow afternoon along the coast as the sea breeze develops.
Scattered to numerous showers and storms are expected once again,
mainly in the afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 72 90 72 89 / 30 70 30 30
MCO 73 92 73 92 / 40 70 30 50
MLB 73 91 73 89 / 60 70 50 60
VRB 73 92 73 90 / 60 70 50 60
LEE 73 91 73 92 / 20 70 20 40
SFB 73 92 73 92 / 30 70 20 40
ORL 74 93 74 92 / 40 70 30 50
FPR 74 90 74 89 / 60 60 60 60
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
SHORT TERM...Kelly
LONG TERM....Schaper
AVIATION...Leahy
Hazardous weather outlook, Jun 23, 8:20 AM EST, 10 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
920 AM EDT Fri Jun 23 2023
AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-232300-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-Brevard
County Line to Sebastian Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet
0-20 nm-Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-Sebastian Inlet to
Jupiter Inlet 20-60 nm-Inland Volusia-Northern Lake-Orange-Seminole-
Osceola-Okeechobee-Coastal Volusia-Southern Lake-Coastal Indian
River-Coastal Saint Lucie-Coastal Martin-Inland Northern Brevard-
Inland Indian River-Inland Saint Lucie-Inland Martin-Mainland
Northern Brevard-Northern Brevard Barrier Islands-Inland Southern
Brevard-Mainland Southern Brevard-Southern Brevard Barrier Islands-
920 AM EDT Fri Jun 23 2023
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
Several bands of showers and lightning storms are forecast to move
across east central Florida today. This morning, numerous fast-
moving showers and scattered storms across Lake, Orange, Seminole
and Volusia counties will gradually develop farther south during the
mid day and afternoon, into Osceola and Brevard counties, then
Okeechobee and the Treasure coast counties. Additional showers and
storms are forecast to redevelop across northern sections from late
afternoon through early evening, where storms occurred earlier in
the day.
Another day of fast storm motion is expected, with activity moving
east-northeast at around 30 mph. Stronger storms will produce wind
gusts of 40 to 50 mph, frequent lightning, and torrential downpours.
A brief tornado could spin up along the Space and Treasure Coasts
during the late afternoon.
Move indoors if skies look threatening, or you hear thunder.
.FLOOD IMPACT...
There is the potential for local rainfall amounts of 2 to 4 inches
in a couple favored locations today. The first is along the I 4
corridor and Orlando metro area, where the best chance for repeat
rounds of storms will be. The second is along the Space and Treasure
Coasts, as storms approaching from the west interact with the east
coast sea breeze during the afternoon. Localized urban and poor
drainage flooding is most likely across these two areas today.
Never drive across a water covered roadway, as the water depth may
be too great to allow your vehicle to cross safely. Turn around,
don't drown.
.MARINE THUNDERSTORM GUST IMPACT...
Some storms will also produce wind gusts of 35 knots or greater
as they move rapidly east-northeast across inland lakes, and then
the Intracoastal and nearshore Atlantic waters. Boaters should
watch for storms approaching rapidly from the west, and seek safe
harbor well in advance.
.EXCESSIVE HEAT IMPACT...
The combination of hot afternoon temperatures in the lower 90s
and high humidity will lead to peak heat index values between 101
and 107 degrees across much of east central Florida. Anyone who is
engaged in an outdoor activity should remain well hydrated and take
indoor rest breaks in an air conditioned location, if available.
NEVER leave children or pets unattended in a car for any amount of
time.
.WATERSPOUT IMPACT...
A late afternoon waterspout will be possible near and behind the
Atlantic sea breeze, as it pushes slowly inland from the Space
and Treasure Coasts.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
Above normal rain chances will continue through the weekend and
into early next week. Scattered to numerous lightning storms each
afternoon will be capable of producing gusty winds, small hail,
frequent lightning, and heavy rainfall. A few storms will become
strong to marginally severe. The threat for localized minor
flooding will increase through this wet period, especially
locations that receive multiple days of heavy rainfall.
The combination of afternoon high temperatures in the lower 90s
and high humidity will produce peak heat indices up to 100 to
107 through Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight. Please
report any rainfall amounts of 2 inches or greater, or any
instance of flooding, to the National Weather Service in
Melbourne.
Cristaldi/Kelly
In the hours before
Special weather statement, Jun 23, 5:39 PM EST, 51 minutes before
Special Weather Statement
National Weather Service Melbourne FL
639 PM EDT Fri Jun 23 2023
FLZ053-058-232330-
Okeechobee FL-Osceola FL-
639 PM EDT Fri Jun 23 2023
...A strong thunderstorm will impact portions of northwestern
Okeechobee and southeastern Osceola Counties through 730 PM EDT...
At 638 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Lake Marian, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lake Marian and Kissimmee Prarie Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2755 8121 2756 8118 2760 8114 2764 8114
2766 8113 2768 8115 2771 8115 2773 8117
2774 8116 2775 8118 2776 8117 2785 8123
2797 8104 2763 8091 2753 8120
TIME...MOT...LOC 2238Z 247DEG 10KT 2777 8118
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SedlockLocal storm report, Jun 23, 6:01 PM EST, 29 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
701 PM EDT Fri Jun 23 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM Tstm Wnd Gst 3 E Merritt Island 28.36N 80.65W
06/23/2023 M36 mph AMZ552 FL Mesonet
The Weatherflow site XCCB in the Banana River recorded
a 41mph/36kt wind gust from the south.
&&
Event Number MLB2300322
CLSpecial weather statement, Jun 23, 6:01 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Melbourne FL
701 PM EDT Fri Jun 23 2023
FLZ041-044-232345-
Northern Lake County FL-Inland Volusia FL-
701 PM EDT Fri Jun 23 2023
...A strong thunderstorm will impact portions of northwestern Volusia
County through 745 PM EDT...
At 700 PM EDT, Doppler radar was tracking a strong thunderstorm over
Barberville, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Daytona Beach, Pierson, Barberville, Eldridge and Astor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2926 8142 2927 8117 2923 8113 2910 8152
2922 8158 2929 8142
TIME...MOT...LOC 2300Z 249DEG 21KT 2919 8145
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SedlockLocal storm report, Jun 23, 6:03 PM EST, 27 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Melbourne FL
703 PM EDT Fri Jun 23 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM Tstm Wnd Gst 3 E Merritt Island 28.36N 80.65W
06/23/2023 M41 mph AMZ552 FL Mesonet
The Weatherflow site XCCB in the Banana River recorded
a 41mph/36kt wind gust from the south.
&&
Corrected event
Event Number MLB2300322
CLLocal storm report, Jun 23, 6:04 PM EST, 26 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
704 PM EDT Fri Jun 23 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM Tstm Wnd Gst 2 SW Cocoa Beach 28.31N 80.63W
06/23/2023 M41 mph Brevard FL Mesonet
The Weatherflow site XCOA at the Cocoa Beach Club
recorded a 41mph/36kt wind gust from the southwest.
&&
Event Number MLB2300323
CLSpecial weather statement, Jun 23, 6:21 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Melbourne FL
721 PM EDT Fri Jun 23 2023
FLZ045-053-232345-
Osceola FL-Orange FL-
721 PM EDT Fri Jun 23 2023
...A strong thunderstorm will impact portions of south central Orange
and northwestern Osceola Counties through 745 PM EDT...
At 720 PM EDT, Doppler radar was tracking a strong thunderstorm over
West Lake Toho, moving east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Kissimmee, Saint Cloud, West Lake Toho and Intercession
City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2843 8136 2821 8118 2812 8145 2814 8146
2814 8151 2816 8152 2820 8152 2826 8156
TIME...MOT...LOC 2320Z 251DEG 20KT 2821 8140
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Law